Alert archive / Puerto Rico / Flash Flood Warnings in 2011
Flash Flood Warning 107, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 22, 2011, 7:50 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 7:50 PM CDT (00:50 UTC)
- Expired
- Aug 23, 2011, 2:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 18 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
458
WGCA52 TJSJ 230050
FFWSJU
PRC151-230345-
/O.NEW.TJSJ.FF.W.0107.110823T0050Z-110823T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
850 PM AST MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
YABUCOA
* UNTIL 1145 PM AST
* AT 841 PM AST...U.S.G.S RIVER SENSORS INDICATED RIO GUAYANES IN
CENTRAL ROIG IN YABUCOA OUT OF ITS BANKS. MORE RAIN WILL CONTINUE TO
MOVE ACROSS THIS AREA DURING THE NEXT 3 HOURS. THEREFORE...A FLASH
FLOOD WARNING HAS BEEN ISSUED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1809 6597 1807 6581 1802 6583 1807 6600
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
235
WGCA52 TJSJ 230323
FFWSJU
PRC151-230745-
/O.EXT.TJSJ.FF.W.0107.000000T0000Z-110823T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1123 PM AST MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
YABUCOA
* UNTIL 345 AM AST
* AT 1117 PM AST...U.S.G.S RIVER SENSORS CONTINUE TO INDICATED RIO
GUAYANES ABOVE FLOOD STAGE. ALSO...MORE RAINFALL IS EXPECTED ACROSS
YABUCOA OVERNIGHT. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
EXTENDED UNTIL 345 AM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1809 6597 1807 6581 1802 6583 1807 6600
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN327
WGCA72 TJSJ 230736
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
336 AM AST TUE AUG 23 2011
PRC151-230745-
/O.EXP.TJSJ.FF.W.0107.000000T0000Z-110823T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YABUCOA PR-
336 AM AST TUE AUG 23 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM AST FOR YABUCOA
MUNICIPALITY...
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS AND CREEKS
TO RETURN TO NORMAL LEVELS.
LAT...LON 1809 6597 1807 6581 1802 6583 1807 6600
$$
OMS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:13 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Aug 22, 2:13 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 313 PM AST MON AUG 22 2011 .SYNOPSIS...THE CENTER OF HURRICANE IRENE WAS LOCATED NEAR LATITUDE 19.3 NORTH...LONGITUDE 68.1 WEST. IRENE IS MOVING TOWARD THE WEST- NORTHWEST NEAR 12 MPH. AS HURRICANE IRENE MOVES AWAY FROM THE LOCAL REGION WILL DRAG MOISTURE OVER THE LOCAL REGION AND INCREASE THE SHOWER COVERAGE ACROSS THE LOCAL FORECAST AREA. && .DISCUSSION...RAINBANDS BEHIND HURRICANE IRENE WILL CONTINUE TO GENERATE RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 4 INCHES. THIS RAINFALL WILL RESULT IN CONTINUED RISES OF LOCAL RIVERS...STREAMS...AND GUTS WHICH WILL FURTHER WORSEN AREAS ALREADY IMPACTED BY SIGNIFICANT FLOODING. WITH THE SUPER SATURATED SOLIS...MUDSLIDES AND DEBRIS FLOWS REMAINS A CONCERN IN AREAS OF STEEP TERRAIN. ALTHOUGH IRENE IS EXPECTED TO MOVE AWAY FROM THE LOCAL AREA IN THE NEXT 12 HOURS...MOISTURE ASSOCIATED TO THIS TROPICAL SYSTEM WILL LINGER OVER THE LOCAL REGION THROUGH AT LEAST WEDNESDAY. ON TUESDAY AND WEDNESDAY...ENOUGH HEATING WILL OCCUR TO GENERATE SHOWERS AND THUNDERS TOMS ACROSS THE NORTHERN HALF OF PUERTO RICO. INCREASING THE POTENTIAL FOR FLASH FLOODING TO OCCUR. && .AVIATION...WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IMPROVING THROUGH TUESDAY MORNING. EXPECT MOSTLY MVFR CONDITIONS ACROSS ALL TERMINALS. && .MARINE...HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA CONDITIONS ACROSS MOST OF THE REGIONAL WATERS. ALTHOUGH HURRICANE IRENE CONTINUE TO MOVE AWAY FROM THE LOCAL WATERS...MARINERS SHOULD REMAIN IN PORT AND SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 78 88 78 / 100 60 40 30 STT 87 79 88 79 / 100 60 30 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY MORNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY- NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR. VI...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY MORNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. && 25/10
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 22, 9:34 PM CDT | Small Craft Advisory | JSJ | 31 hr | |
| Aug 22, 10:01 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 22, 10:45 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 11:19 PM CDT | Areal Flood Warning | JSJ | 2 min | |
| Aug 23, 12:51 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 1:41 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 1:51 AM CDT | Areal Flood Warning | JSJ | 19 hr | |
| Aug 23, 3:01 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Aug 23, 3:08 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 3:30 AM CDT | Areal Flood Advisory | JSJ | 7 min | |
| Aug 23, 3:33 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 4:06 AM CDT | Special Marine Warning | JSJ | 114 min | |
| Aug 23, 5:12 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 5:33 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:18 AM CDT | Flash Flood Warning | JSJ | 16 hr | |
| Aug 23, 7:03 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 7:26 AM CDT | Tornado Warning | JSJ | 19 min | |
| Aug 23, 8:11 AM CDT | Severe Thunderstorm Warning | JSJ | 34 min | |
| Aug 23, 8:45 AM CDT | Severe Thunderstorm Warning | JSJ | 30 min | |
| Aug 23, 9:01 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Aug 23, 10:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Aug 23, 10:38 AM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Aug 23, 10:47 AM CDT | Severe Thunderstorm Warning | JSJ | 43 min | |
| Aug 23, 11:00 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 11:00 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 23, 11:47 AM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 11:50 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 23, 1:09 PM CDT | Special Marine Warning | JSJ | 96 min | |
| Aug 23, 1:24 PM CDT | Severe Thunderstorm Warning | JSJ | 36 min | |
| Aug 23, 1:36 PM CDT | Flash Flood Warning | JSJ | 104 min | |
| Aug 23, 2:46 PM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 3:00 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 23, 3:38 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 3:46 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 23, 4:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 5:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 6:41 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 23, 6:53 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.